Thunderstorm Wind, Lake
- When
- August 30, 6:04 PM CST
- Where
- Lake County, 0.52 mi E of Crown Pt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 41.420, -87.360
A large tree was blown down.
During the evening of August 30th, a line of severe thunderstorms dropped south across the northwestern Indiana producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
During the evening of August 30th, a line of severe thunderstorms dropped south across the northwestern Indiana producing damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Aug 30, 6:04 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 704 PM CDT FRI AUG 30 2013 .DISCUSSION... 300 PM CDT FORECAST CONCERNS INCLUDE CLOUD COVER AND TEMPERATURES TOMORROW AND THUNDERSTORM POTENTIAL SUNDAY. SHORT TERM...TONIGHT THROUGH LABOR DAY... THE WEAK COLD FRONT RESPONSIBLE FOR THE STORMS THIS AFTERNOON AND EVENING WILL SAG SLOWLY SOUTH THROUGH THE CWA BUT NOT CLEAR OUR SOUTHERN COUNTIES...WITH WINDS TURNING NORTH AND NORTHEAST BEHIND IT. SINCE AIRMASS BEHIND FRONT REMAINS WARM AND MOIST AND GIVEN LOW CLOUDS OVER NORTHERN MICHIGAN AND WISCONSIN...EXPECT STRATUS TO OOZE INTO THE AREA FROM THE NORTH LATE THIS EVENING THROUGH THE OVERNIGHT. THIS WILL PREVENT TEMPERATURES FROM FALLING QUICKLY SO IT WILL BE ANOTHER MILD NIGHT WITH LOWS IN THE UPPER 60S AND LOWER 70S. HAZE OR LIGHT FOG IS POSSIBLE FOR SOME AREAS...BUT PRIMARILY EXPECT LOW CLOUDS. SIMILAR TO A FEW DAYS AGO...THE LACK OF SIGNIFICANT AIRMASS EXCHANGE BEHIND THE FRONT WILL LIKELY SUPPORT A PERSISTENT STRATUS DECK THAT LINGERS INTO SATURDAY MORNING BEFORE DISSIPATING FOR INLAND AREAS. ITS POSSIBLE LAKE STRATUS COULD LINGER OVER SOUTHERN LAKE MICHIGAN AND ADJACENT LAKEFRONT AREAS INTO SATURDAY EVENING. HAVE TRENDED TEMPERATURES TOMORROW CLOSER TO MET GUIDANCE WHICH HAS A HANDLE ON THE ANTICIPATED SLOWER EROSION OF CLOUD COVER. WITH ONSHORE FLOW AND CLOUDS...LAKEFRONT AREAS MAY NOT ESCAPE THE LOWER AND MID 70S...WITH LOW AND MID 80S WELL AWAY FROM THE LAKE. A FEW UPPER 80S ARE POSSIBLE IN THE FAR SOUTH. MOISTURE POOLING NEAR THE STALLED OUT FRONTAL BOUNDARY AND THE WARMER TEMPERATURES COULD SUPPORT A FEW STORMS IN THE FAR SOUTHEASTERN CWA...SO MAINTAINED SLIGHT TO LOW CHANCE POPS. AFTER A DRY SATURDAY NIGHT...ATTENTION WILL TURN TO A SHARPENING UPPER TROUGH AND SURFACE COLD FRONT POISED TO AFFECT AREA ON SUNDAY. CLOUD COVER IS A BIT OF A WILD CARD...BUT 850 MB TEMPERATURES APPROACHING 20C AND 925 TEMPS LOW-MID 20S WILL RESULT IN A VERY WARM DAY WITH HIGHS IN THE UPPER 80S TO AROUND 90 AWAY FROM LAKE MICHIGAN. WEAK PRESSURE GRADIENT AND FLOW ALOFT IS EXPECTED TO ALLOW FOR A LAKE BREEZE BOUNDARY TO PUSH INLAND AND COOL OFF LAKESHORE AREAS SOME. DESPITE QUESTIONS OVER MOISTURE RETURN AHEAD OF THE APPROACHING COLD FRONT...A STRONGER UPPER WAVE...HEIGHT FALLS ASSOCIATED WITH THE DEEPENING TROUGH AND A SHARPER BAROCLINIC ZONE WILL SUPPORT AT LEAST SCATTERED THUNDERSTORM DEVELOPMENT SUNDAY AFTERNOON AND EVENING. DID NOT MAKE BIG CHANGES TO POPS FROM PREVIOUS FORECAST. THIS FRONT WILL FINALLY SCOUR OUT THE UNSEASONABLY WARM AND HUMID AIR MASS WE HAVE BEEN UNDER...SO DO NOT EXPECT WIDESPREAD STRATUS BEHIND IT. THE 12Z RUN OF THE GFS HAS SLOWED THE ARRIVAL OF THE BEST PUSH OF COOL AIR UNTIL MONDAY EVENING...BUT OTHER GUIDANCE CONTINUES WITH THE IDEA OF 10C OR A BIT LOWER AIR AT 850 MB PUSHING IN EARLIER. HAVE HEDGED TEMPS A BIT WARMER IN THE SOUTHERN CWA AND WILL LIKELY NEED ADDITIONAL WARMING FOR THE WHOLE AREA IF OTHER GUIDANCE TRENDS TO THE GFS. OTHERWISE KEPT MUCH OF THE AREA SIMILAR TO THE PREVIOUS FORECAST....WITH MID AND UPPER 70S AWAY FROM LAKE MICHIGAN. STRONG ONSHORE FLOW WILL LIKELY KEEP LAKESHORE AREAS IN THE LOWER 70S...IF NOT A FEW DEGREES LOWER AND ALSO RESULT IN LARGE WAVES AND STRONG CURRENTS HAZARDOUS TO SWIMMING. LONG TERM...MONDAY NIGHT THROUGH THURSDAY... HIGH PRESSURE WILL SPREAD ACROSS THE REGION AND MORE OR LESS REMAIN IN PLACE THROUGH THE MIDDLE OF THE WORK WEEK. THIS WILL LIKELY RESULT IN ANOTHER EXTENDED DRY PERIOD...THOUGH SOME GUIDANCE IS INDICATING A LOW CHANCE FOR PRECIP WEDNESDAY NIGHT INTO THURSDAY. AFTER FAIRLY COOL TEMPERATURES TUESDAY...TEMPERATURES WILL WARM BACK TO NEAR NORMAL ON WEDNESDAY...POSSIBLY FOLLOWED BY MODEST COOLING BEHIND A COLD FRONT ON THURSDAY. RC && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 00Z... * TSRA DEPARTING THE AREA. * VARIABLE WINDS...MOST LIKELY SOUTHWESTERLY LESS THAN 10 KT...TURNING NNE TOWARD 01-02Z WITH GUSTS 15-20 KT DEVELOPING. * MVFR STRATUS EXPECTED TO ARRIVE LATE THIS EVENING OR EARLY TONIGHT...BRIEF IFR POSSIBLE SATURDAY MORNING. * SCATTERING TO VFR EARLY SATURDAY MORNING. MDB //DISCUSSION...UPDATED 00Z... TSRA STILL AFFECTING THE TERMINALS BUT STARTING TO WORK THERE WAY OUT OF THE AREA...WITH RFD/DPA/GYY SEEING STORMS NEARBY THE LONGEST. WINDS BEHIND THE STORMS ARE SOMEWHAT ERRATIC...WITH AN EASTERLY DIRECTION TOWARDS RFD..AND A MAINLY WESTERLY DIRECTION TOWARD DPA/ORD AND EXPECTED AT MDW/GYY AS STORMS DEPART. DO EXPECT SPEEDS TO BE UNDER 10 KT WITH VARIABILITY IN DIRECTION. A NNE WIND WILL BUILD IN OVER THE NEXT FEW HOURS ALLOWING FOR A STEADIER DIRECTION AND SOME GUSTS TO NEAR 20 KT. NEXT CONCERN IS POTENTIAL FOR STRATUS. HAVE SLOWED TIMING OF MVFR STRATUS BASED ON SATELLITE TRENDS AND OTHER NEAR TERM DATA THOUGH SCATTERED MVFR LEVEL CLOUDS MAY OCCUR THROUGH THE EVENING. OTHERWISE...A BAND OF STRATUS IS WORKING SOUTHWESTWARD ACROSS CENTRAL/NORTHERN LAKE MICHIGAN. CONFIDENCE IS REDUCED IN TERMS OF DETAILS OF WHETHER IT WILL EXPAND IN COVERAGE OR NOT AND IF IT CAN LOWER TO IFR FOR A TIME TOWARD DAYBREAK. REGARDLESS...DO EXPECT THAT VFR CONDITIONS WOULD RETURN FOR SATURDAY AFTERNOON THOUGH GYY MAY BE IN THE BEST POSITION TO HAVE MVFR STRATUS LINGER. MDB //ORD AND MDW CONFIDENCE...UPDATED 00Z... * HIGH CONFIDENCE TSRA DEPARTING. * HIGH CONFIDENCE IN VARIABLE WINDS NEXT 1-2 HRS THEN TURNING NE...MEDIUM CONFIDENCE IN A MAINLY VARIABLE SOUTHWEST DIRECTION...MEDIUM CONFIDENCE NNE 15-20 KT GUSTS DEVELOPING. * MEDIUM CONFIDENCE IN MVFR CIGS SPREADING IN...LOW CONFIDENCE IN TIMING...LOW CONFIDENCE IN IFR POTENTIAL. * MEDIUM CONFIDENCE IN VFR SATURDAY AFTERNOON. MDB //OUTLOOK FOR ORD/MDW FOR 12Z SUNDAY-12Z FRIDAY...UPDATED 00Z... SUNDAY...VFR. CHANCE OF TSRA IN THE AFTN/NIGHT. COULD SEE LOCAL MVFR/IFR CIGS. MONDAY THROUGH THROUGH...VFR. MDB && .MARINE... 318 PM...LOW PRESSURE OVER NORTHERN LAKE HURON WILL MOVE EAST TONIGHT AS A TRAILING COLD FRONT MOVES SOUTH OF LAKE MICHIGAN BY MID EVENING. THE GRADIENT WILL INCREASE BEHIND THIS FRONT WITH NORTHERLY WINDS 15-25 KTS THROUGH MUCH OF THE NIGHT WITH A FEW HIGHER GUSTS POSSIBLE. WEAK HIGH PRESSURE WILL BUILD ACROSS THE WESTERN LAKES ON SATURDAY AND THIS WILL LIKELY LIMIT THE DURATION OF STRONGER WINDS ON THE FAR SOUTH END OF LAKE MICHIGAN. THUS AT THIS POINT...NOT EXPECTING SMALL CRAFT CRITERIA SATURDAY MORNING FOR EITHER THE ILLINOIS OR INDIANA NEARSHORE WATERS. WINDS MAY GO LIGHT AND VARIABLE SATURDAY EVENING AS THIS HIGH MOVES EAST...THEN WINDS WILL TURN SOUTHERLY AHEAD OF THE NEXT LOW MOVING ACROSS ONTARIO ON SUNDAY. A TRAILING COLD FRONT FROM THIS LOW WILL MOVE ACROSS LAKE MICHIGAN SUNDAY EVENING. A RATHER STRONG GRADIENT COMBINED WITH MUCH COOLER AIR SPREADING ACROSS THE REGION SHOULD RESULT IN A PROLONGED PERIOD OF NORTHERLY WINDS 15-25 KTS AND POSSIBLY SOME HIGHER GUSTS TO 30 KTS ON MONDAY. WINDS WILL SLOWLY DIMINISH MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE BUILDS ACROSS THE LAKES REGION TUESDAY. CMS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...HEAT ADVISORY...ILZ003-ILZ008-ILZ010-ILZ019 UNTIL 7 PM FRIDAY. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
442 PM CDT FRI AUG 30 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
312145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
442 PM CDT FRI AUG 30 2013 /542 PM EDT FRI AUG 30 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
ILLINOIS...AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS LATE AFTERNOON AND THIS EVENING.
THE MOST INTENSE COULD PRODUCE:
DAMAGING WIND GUSTS UP TO AROUND 60 MPH...
HAIL UP TO THE SIZE OF QUARTERS...
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING...
HEAVY DOWNPOURS WITH LOCALIZED PONDING OF WATER.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTHERN
ILLINOIS AND NORTHWEST INDIANA THROUGH MID EVENING.
DISCUSSION:
MODERATE TO STRONG INSTABILITY OUT AHEAD OF A COLD FRONT WILL
SUPPORT SCATTERED THUNDERSTORMS PUSHING SOUTHWARD ACROSS THE AREA
THROUGH THE EVENING.
HOT AND HUMID CONDITIONS WITH HEAT INDEX VALUES NEAR OR SLIGHTLY
OVER 100 DEGREES WILL CONTINUE THE REST OF THE AFTERNOON AND EARLY
EVENING BEFORE THE SUN GETS LOWERS TOWARD THE HORIZON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY...MAINLY SOUTH OF
A LINE FROM GIBSON CITY IL NORTHEASTWARD TO VALPARAISO IN. THERE
IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT ACROSS
THE ENTIRE OUTLOOK AREA.
LARGE WAVES COULD PRODUCE STRONG CURRENTS AND HAZARDOUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES ON MONDAY...LABOR DAY...
THROUGH TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NEEDED THROUGH THIS EVENING FOR REPORTING OF
ANY SEVERE WEATHER OCCURRENCES OBSERVED.
&&
LMZ740>745-312145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
442 PM CDT FRI AUG 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA
NEARSHORE WATERS OF LAKE MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED INTO THE EARLY EVENING. SOME
STORMS COULD BE STRONG TO SEVERE AND PRODUCE WIND GUSTS OF 40 TO
50 KT. LARGE HAIL IS ALSO POSSIBLE. FREQUENT LIGHTNING FROM SOME
OF THESE STORMS WILL POSE A SERIOUS HAZARD TO VESSELS AND ALL
PARTIES ABOARD. GUST WINDS AND CHOPPY WATERS WILL LIKELY BE
ENCOUNTERED NEAR ANY OF THE THUNDERSTORMS.
PATCHY FOG IS POSSIBLE LATE TONIGHT AFTER THE A COLD FROM PASSES
BY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING.
STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT MONDAY THROUGH TUESDAY MORNING ALONG THE INDIANA
SHORE AND PORTIONS OF THE ILLINOIS SHORE.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-312145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
442 PM CDT FRI AUG 30 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING ON THE
FAR SOUTHERN PORTION OF LAKE MICHIGAN. SOME STORMS COULD BE STRONG
TO SEVERE AND PRODUCE WIND GUSTS OF 40 TO 50 KT. LARGE HAIL AND
FREQUENT LIGHTING ARE ALSO POSSIBLE WITH THE STORMS.
PATCHY FOG IS POSSIBLE TONIGHT FOR THE ENTIRE LAKE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH SUNDAY EVENING.
&&
RC/TRSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
636 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND GST CHICAGO 41.88N 87.63W
08/30/2013 E60 MPH COOK IL PUBLIC
AT IRVING AND NORTH KOSTNER AVENUE. DIME SIZED HAIL.
TREES DOWN AND BLINDING RAIN.
&&
CSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
638 PM CDT FRI AUG 30 2013
ILZ010-011-019>023-310000-
DE KALB IL-GRUNDY IL-KANKAKEE IL-KENDALL IL-LA SALLE IL-LEE IL-
WILL IL-
638 PM CDT FRI AUG 30 2013
...SPECIAL WEATHER STATEMENT...
AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A STRONG GUST FRONT ALONG A LINE EXTENDING FROM LELAND TO SHERIDAN
TO CHANNAHON TO ELWOOD...MOVING SOUTH AT 35 MPH.
WINDS GREATER THAN 40 MPH...ARE POSSIBLE WITH THIS FRONT...WHICH
WILL OCCUR WELL AHEAD OF ANY RAINFALL.
CITIES AND TOWNS AFFECTED...
SHERIDAN... ELWOOD... EARLVILLE...
LELAND... CHANNAHON... SERENA...
MORRIS... WILMINGTON... DIAMOND...
OTHER LOCATIONS AFFECTED...
BUFFALO ROCK STATE PARK...CHANNAHON STATE PARK...GEBHARD WOODS STATE
PARK...GRUNDY COUNTY SPEEDWAY...FAIRGROUNDS...ILLINI STATE PARK...
KANKAKEE RIVER STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
&&
LAT...LON 4171 8895 4152 8858 4144 8819 4141 8802
4112 8797 4112 8828 4111 8871 4127 8905
TIME...MOT...LOC 2337Z 011DEG 29KT 4158 8886 4146 8860
4137 8820 4136 8800
BMDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST OAK LAWN 41.72N 87.75W
08/30/2013 E57 MPH COOK IL TRAINED SPOTTER
AT 95TH AND CICERO.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL SOUTH CHICAGO 41.74N 87.55W
08/30/2013 E0.25 INCH COOK IL TRAINED SPOTTER
NEAR INDIANA BORDER.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
649 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL NW DE KALB 41.93N 88.75W
08/30/2013 E0.25 INCH DE KALB IL TRAINED SPOTTER
HAIL GREATER THAN PEA SIZE. ESTIMATED THUNDERSTORM WIND
GUST TO 40 TO 45 MPH. VISIBILITY DUE TO HEAVY RAIN 400
FEET.
&&
CPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
703 PM CDT FRI AUG 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST ELK GROVE VILLAGE 42.01N 87.99W
08/30/2013 E60.00 MPH COOK IL TRAINED SPOTTER
0540 PM TSTM WND DMG MORTON GROVE 42.04N 87.79W
08/30/2013 COOK IL TRAINED SPOTTER
TWO TO THREE INCH DIAMETER TREE LIMBS DOWN NEAR CHURCH
AND ORIOLE.
&&
ACSThe Chicago radar (KLOT), 64 km away, was scanning. The volume nearest the first event began at 00:02 UTC.
1 thunderstorm wind. Local standard time, as filed.
A large tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472869.